MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONCEAL; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION CONCEAL; PROSTHESIS, PENIS, INFLATABLE
Model Number 72018201
Medical Device Problem Codes Deflation Problem (1149); Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Codes Discomfort (2330); Swelling/ Edema (4577)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) experienced discomfort and a spontaneous increase in volume on the right penoscrotal side, without any identifiable cause.The patient consulted a urologist, who prescribed antibiotics and anti-inflammatory medication.Later, the patient attempted to activate the prosthesis but was unsuccessful.Upon follow-up, the physician confirmed that the device could neither be inflated nor deflated.Magnetic resonance imaging (mri) revealed no fluid in the reservoir due a leak from some connection.The device remains implanted, and revision surgery is planned.No further patient complications have been reported.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for pump and cylinder is (b)(4).
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) experienced discomfort and a spontaneous increase in volume on the right penoscrotal side, without any identifiable cause.The patient consulted a urologist, who prescribed antibiotics and anti-inflammatory medication.Later, the patient attempted to activate the prosthesis but was unsuccessful.Upon follow-up, the physician confirmed that the device could neither be inflated nor deflated.Magnetic resonance imaging (mri) revealed no fluid in the reservoir due a leak from some connection.As a result, the device was explanted and replaced.No further patient complications have been reported.
 
Additional Manufacturer Narrative
D4.Concomitant product udi for pump and cylinder is (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4.Concomitant product udi for pump and cylinder is (b)(4).Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The pump was visually inspected, functionally tested, and leak tested; visual inspection revealed internal contamination that prevented functional testing, and the pumps kink resistant tubing (krt) was worn down to the filament, though no leaks were identified.The cylinders were visually inspected and leak tested: the first cylinder had a hole at the krt adaptor junction consistent with sharp instrument damage, resulting in leakage, while the second cylinder had a hole from fatigue and a pinhole in the proximal end caused by a sharp instrument; after trimming the tubing for testing, the second cylinder passed the leak test.All four rear tip extenders passed visual inspection with no abnormalities.The reservoir was visually inspected, and leak tested with no anomalies observed, and a returned window quick connector also showed no abnormalities.The patient symptoms of discomfort and swelling were found to be listed in the ifu.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available and analysis results, the reported clinical observation of deflation issue, and inflation issue could not be confirmed; however, the cylinder not passing the leak test could affect product performance.Additionally, the allegation of a connector fluid leak was confirmed, as the cylinder tubing exhibited a fluid leak caused by fatigue.

Brand Name
CONCEAL
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23538510
Report Number2124215-2025-80656
Device Sequence Number14678289
Product Code JCW
UDI-Device Identifier00878953005676
UDI-Public(01)00878953005676(17)260509(10)1000566562
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/09/2026
Device Model Number72018201
Device Catalogue Number72018201
Device Lot Number1000566562
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2025
Supplement Date Received by Manufacturer12/16/2025
02/04/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/07/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CYLINDERS AND PUMP: UPN 72404301/ LOT 1000569205; CYLINDERS AND PUMP: UPN 72404301/ LOT 1000569205; CYLINDERS AND PUMP: UPN 72404301/ LOT 1000569205
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age50 YR
Patient SexMale